|Diarrhea and Kaletra
Aug 15, 2009
My friend has take Kaletra and other HIV anti-drug. His CD4 is 246. He gets diarrhea two times per day almost everyday even he tried to eat safe food. Do you think diarrhea is side affect of Kaletra? If so, how does he cope it? Before he used to drink fruit juice with high vitamin C so his diarrhea was manageble. However, he found that vitamin C is interaction with Kaletra so he stops to drink fruit juice with high vitamin c. Do you think fruit juice with high vitamin C can interation with Kaletra that lead to low CD4? I really need your answer to advice him. Great thank
Response from Dr. Henry
Kaletra can cause diarrhea in some patients though there can be other causes that merit consideration. If the diarrhea is due to the Kaletra a number of intervnetions can be tried. Taking calcium supplements, loperamide, bran or other fiber supplements, active culture yogurt-each may help certain patients. If the loose stools remain troublesome then looking at the other component in the regimen as a contributing factor (such as Truvada) may be worthwhile. In some cases a switch to an alternative boosted protease inhibitors (such as fosamprenavir, atazanavir, or darunavir), efavirenz, or raltegravir may improve the loose stools in some patients. KH
Children exposed to antiretrovirals in the womb
hiv related chest pain
- Hiv Symptoms Rare After 6 Weeks
- White Discharge Gonorrhea
- When You Have Genital Herpes How Often Will I Break Out?
- What Would Happen If You Had Sex With Someone That Had Genital Warts?
- What Is The Life Span Of A Person Infected With Herpes?
- The Risk Of Catching Gonorrhea From A Single Act Of Sexual Intercourse
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.